Alert archive / Indiana / Frost Advisories in 2005
Frost Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 25, 2005, 10:11 PM EST for 39 counties in Indiana. It took effect at Oct 26, 2005, 1:00 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2005, 10:11 PM EST (03:11 UTC)
- In effect from
- Oct 26, 2005, 1:00 AM EST
- Expired
- Oct 26, 2005, 3:38 AM EST
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 260311 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1011 PM EST TUE OCT 25 2005 ...FROST ADVISORY IN EFFECT TONIGHT... .DECREASING CLOUDS AND WEAKENING WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE 30S ACROSS PARTS OF CENTRAL INDIANA TONIGHT. THIS WILL ALLOW AREAS OF FROST TO FORM LATER TONIGHT. INZ021-028>031-035>049-051>057-060>065-067>072-261115- /X.NEW.KIND.FR.Y.0001.051026T0600Z-051026T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1011 PM EST TUE OCT 25 2005 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST WEDNESDAY. AIR TEMPERATURES WILL FALL INTO THE 33 TO 35 DEGREE RANGE ACROSS MOST OF CENTRAL INDIANA TONIGHT. THIS WILL ALLOW AREAS OF FROST TO FORM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
1 follow-up statement
000 WWUS73 KIND 260838 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 338 AM EST WED OCT 26 2005 ...FFROST ADVISORY IS CANCELLED... INZ021-028>031-035>049-051>057-060>065-067>072-260945- /X.CAN.KIND.FR.Y.0001.000000T0000Z-051026T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 338 AM EST WED OCT 26 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 25, 9:50 PM EST, 21 minutes earlier.
Area forecast discussion, Oct 25, 9:50 PM EST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 950 PM EST TUE OCT 25 2005 .DISCUSSION UPDATED...FCST PROBLEM REMAINS FROST POTENTIAL/CLD TRENDS LATEST SATELLITE SHOWS TWO AREAS OF STRATOCUMULUS CLDS...FIRST ACROSS THE EAST ASSOCIATED WITH CYCLONIC LOW LEVEL FLOW IN PROXIMITY TO THE SYNOPTIC SYSTEM ACROSS THE NE. SHARP WESTERN EDGE AND CLEARING HAS ALLOWED TEMPS TO QUICKLY DROP INTO THE UPPER 30S FROM FRANKFORT TO INDY THIS EVENING. MEANWHILE, ANOTHER LK ENHANCED STRATOCUMULUS DECK HAS DEVELOPED AND APPEARS TO BE WELL CORRELATED TO THE WOLCOTT 850MB NNW WIND/FETCH. MEANWHILE, NEXT UPPER SYSTEM IS SPREADING MID/HIGH CLD INTO WI/IL AS IT PIVOTS SSE. IN A NUTSHELL WILL ISSUE A FROST ADVISORY GIVEN THAT SOME SPOTS WILL LIKELY SEE TEMPS FALL TO NEAR 32 DEGREES WITH FROST WHILE OTHERS MAY ONLY SEE TEMPS FALL INTO THE MID 30S DUE TO LK STRATOCU. SFC OBS ARE SHOWING NUMEROUS SITES ALREADY IN THE MID TO UPPER 30S AND REGARDLESS OF PASSING STRATOCU...THIS SHOULD BE COLDEST NIGHT OF YEAR FOR THE CWA WHICH IS NOTABLE DESPITE BEING PAST THE AVG FIRST FREEZE DATE BY A WEEK OR SO. && .PREVIOUS DISCUSSION...PLENTY OF CLOUDS ACROSS FA WITH TEMPS IN THE 40S AND 50S ACROSS CENTRAL INDIANA. NOREASTER STILL CAUSING A MIXED BAG OF WEATHER ALONG THE PORTIONS OF THE EASTERN US AND EXTENDING AS FAR WEST AS OHIO. HIGH PRESSURE ACROSS A SECTION OF THE CENTRAL US SLOWLY TRYING TO WORK ITS WAY INTO INDIANA. MODELS APPEAR TO BE IN DECENT AGREEMENT FOR THE MOST PART. DO NOTE A FEW DIFFERENCES ESPECIALLY IN THE H85 TEMPS THOUGH. GFS IS A COUPLE OF DEGREES COOLER AS COMPARED TO THE NAM. BOTH THE ECMWF AND UKMET KEEP H85 TEMPS BELOW 0C THUS WL LEAN TOWARD COOLER GFS FOR THIS FORECAST. MAIN FORECAST ISSUE WL BE CHC OF FROST TONIGHT. DETERMINING WHETHER OR NOT CENTRAL INDIANA WILL SEE ANY SIGNIFICANT CLEARING TONIGHT WL BE A BIG CHALLENGE. TIME SECTIONS INDICATE A FEW LOW LEVEL CLOUDS WL LINGER UNTIL AROUND 06Z. AN AREA OF HIGHER CLOUDS ARE EXPECTED TO MOVE INTO THE CWA THEREAFTER. TIMING THE MID CLOUDS WILL GREATLY AFFECT FROST POTENTIAL. SOUNDINGS ALSO INDICATE A BRIEF BREAK IN THE CLOUDS AROUND 06Z WITH A RETURN OF THE MID CLOUDS SHORTLY THEREAFTER. PLENTY OF LL MOISTURE AND LIGHT WINDS WILL ALLOW FOR PATCHY FROST TO FORM...ESPECIALLY IN LOW LYING AREAS. AT PRESENT...DO NOT FEEL THAT CLOUDS WL DISSIPATE ENOUGH TO ALLOW FOR WIDESPREAD FROST...THUS NO HEADLINES WL BE MENTIONED ATTM. MET TEMPS APPEAR COOL CONSIDERING SOME CLOUDS EXPECTED. WL LEAN CLOSER TO THE WARMER MAV TEMPS. CLOUDS WL LINGER ACROSS FA WED AS ANOTHER S/WV APPROACHES THE CWA. SOUNDING SHOW BOTH CU AND HIGH CLOUDS AND THIS LOOKS REASONABLE. CU RULE BKN CU NORTH AND SCT TO BKN SOUTH. CURRENT THOUGHTS ARE SKIES WL BE PARTLY TO MOSTLY CLOUDS DURING THE DAY. TIME SECTIONS SHOW AN ABUNDANCE OF MID AND HIGH CLOUDS ALONG WITH THE CU. MOS GUIDANCE LOOKS GOOD HERE WITH CLOUDS AND H85 TEMPS STILL ON THE COLD SIDE. WL USE BLEND. TIME SECTIONS CONT TO SHOW LITTLE IMPROVEMENT REGARDING CLOUDINESS ACROSS FA WED NGT. DECENT S/WV FORECAST TO MOVE ACROSS CWA OVRNGT. A SPRINKLE OR TWO WILL ALSO BE POSSIBLE WITH S/WV. PLAN ON ADDING SLT CHC ACROSS ERN AND CTRL AREAS TO ACCOUNT FOR THIS. CONSIDERING H85 TEMPS ARE STILL BLO 0C...THE CLOUDS SHOULD KEEP TEMPS FROM FALLING BELOW PREVIOUS NIGHTS TEMPS. ALL IN ALL...TEMPS SHOULD BE A DEGREE OR TWO WARMER CONSIDERING MORE CLOUDINESS IS ANTICIPATED. MAV/MET TEMPS AGREE QUITE NICELY. WL USE BLEND. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JB
Hazardous weather outlook, Oct 25, 5:08 AM EST, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 508 AM EST TUE OCT 25 2005 INZ021-028>031-035>049-051>057-060>065-067>072-261015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 508 AM EST TUE OCT 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) HAINES
In the hours before
Special weather statement, Oct 25, 4:30 PM EST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 430 PM EST TUE OCT 25 2005 INZ021-028>031-035>049-051>057-060>065-067>072-252330- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 430 PM EST TUE OCT 25 2005 ...PATCHY FROST TO FORM ACROSS CENTRAL INDIANA TONIGHT... CLEARING SKIES AND DECREASING WINDS WILL SET THE STAGE FOR TEMPERATURES TO FALL INTO THE MIDDLE 30S TONIGHT. THIS WILL ALLOW PATCHY FROST TO FORM...ESPECIALLY IN RURAL AREAS AWAY FROM LARGER CITIES. AT THIS TIME WE DO NOT ANTICIPATE A FREEZE SINCE TEMPERATURES ARE EXPECTED TO STAY IN THE 33 TO 36 DEGREE RANGE OVERNIGHT.
Nearby
Frost Advisories in Indiana, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.